Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#287162] of Ingrid Daubechies

Papers Published

  1. Cohen, A; Dahmen, W; Daubechies, I; DeVore, R, Harmonic analysis of the space BV, Revista Matemática Iberoamericana, vol. 19 no. 1 (January, 2003), pp. 235-263, European Mathematical Publishing House [doi]
    (last updated on 2019/08/25)

    We establish new results on the space BV of functions with bounded variation. While it is well known that this space admits no unconditional basis, we show that it is "almost" characterized by wavelet expansions in the following sense: if a function f is in BV, its coefficient sequence in a BV normalized wavelet basis satisfies a class of weak-l1 type estimates. These weak estimates can be employed to prove many interesting results. We use them to identify the interpolation spaces between BV and Sobolev or Besov spaces, and to derive new Gagliardc-Nirenberg-type inequalities.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320